Withdrawals in my case aren't as bad as withdrawals from heroin or meth. I get nausea, lack of sleep, difficulty breathing, no energy and severe depression.
So I saw a couple doctors to see what they could do to slow down this process. Last year, I tried anti-depressants, in the past, I tried testosterone. But these weren't good answers for me. Now I'm quitting so I'm heading down a deep, dark spiral of depression.
As is often said, depression isn't about sadness, but a severe lack of energy and a lack of interest in anything. It puts a veil of darkness over everything, so everything looks unworthy, even disgusting. The things I could endure are completely unacceptable now.
My depression will end. It won't last forever.
But because this depression is associated with a long-term adrenal overload, it might take years to get out of it, even if I don't activate my adrenaline overmuch. But the chances of me not attending a protest, moving a camp in danger or confronting city workers again are slight. That's the kind of stuff that will give me that high again.
And then I'll have to start the withdrawals all over again.